MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G36241
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
510 (k) number; k182980.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations "the device fractured upon deployment.Nothing detached from the stent and they were able to retrieve it without difficulty.The procedure was successfully completed with another device of the same type.".
 
Additional Manufacturer Narrative
510 (k) number; k182980.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to 1 as follows: importer site contact and address: (b)(6).Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted following device return after the final report.As reported to customer relations "the device fractured upon deployment.Nothing detached from the stent and they were able to retrieve it without difficulty.The procedure was successfully completed with another device of the same type.".
 
Additional Manufacturer Narrative
510 (k) number; k182980.Cook ireland ltd (manufacturer) is submitting this report on behalf of(b)(4) (importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).(b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
510 (k) number; k182980.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington , indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
510 (k) number; k182980.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana 47402-4195.Importer site establishment registration number: (b)(4).The zib6-125-12.0-80 device of lot number c1418239 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Prior to distribution all zilver zib6 devices are subject to visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the relevant manufacturing records (c1418239) revealed no discrepancies that could have contributed to this complaint.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1418239.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0042-9).A definitive root cause could not be determined from the available information.Several attempts have been made for additional information, however the information that has been provided is very limited.Due to this and without the device to evaluate a best assumption of the failure can only be made.From the complaint description and the information provided it is assumed that the flexor separated from the handle due to resistance encountered from patient anatomy which may have caused issues deploying the stent.The complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
510 (k) number; k182980.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the zib6-125-12.0-80 device of lot number c1418239 involved in this complaint was available for evaluation.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 06jun2019.Stent returned is damaged/out of shape.This may have happened on the retrieval of the device.There is no impact to the initial investigation.Document review prior to distribution all zilver zib6 devices are subject to visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the relevant manufacturing records (c1418239) revealed no discrepancies that could have contributed to this complaint.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1418239.There is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined from the available information.Several attempts have been made for additional information, however the information that has been provided is very limited.Due to this and without the device to evaluate a best assumption of the failure can only be made.From the complaint description and the information provided it is assumed that the flexor separated from the handle due to resistance encountered from patient anatomy which may have caused issues deploying the stent.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8172801
Report Number3001845648-2018-00597
Device Sequence Number13959391
Product Code FGE
UDI-Device Identifier10827002362410
UDI-Public(01)10827002362410(17)201110(10)C1418239
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2020
Device Model NumberG36241
Device Catalogue NumberZIB6-125-12.0-80
Device Lot NumberC1418239
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/21/2018
Event Location Hospital
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer11/21/2018
11/21/2018
11/21/2018
11/21/2018
11/21/2018
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date01/15/2019
02/12/2019
03/12/2019
06/26/2019
07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;